Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Frequent, excessive urination. On birth control, vitamin D supplement, Allegra. Suggestions?

I am a 33 year old female, with two children. I am 5 7 and weigh 139. Recently, over the last 4 months, about every other day, I will urinate about 3 times within 45 min, without having drank anything. Each time, the urine amount is very large. I don t know where it is coming from. I have no pain. Also, about six months ago, I started to have pregnancy type symptoms, as I would describe it. Swollen breasts, with fluid being secreted from the nipple . I am on ortho tricycline birth control , I take a vitamin d supplement and allegra , as well as ritalin for ADD Thank you
Asked On : Mon, 12 Nov 2012
Answers:  1 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Dec 2012

Thanks for posting on HCM,

You are presenting with two basic symptoms; polyuria and galactorrhea (milk secretion). Polyuria could be as a result of blood sugar control disorder such as diabetes or as a result of urinary tract infection (there must not be lower abdominal or back pain). In order to rule or confirm this, you will have to see a doctor who can examine and run some laboratory tests such as FBS, glycated hemoglobin, urinalysis, CBC etc. If any of them are confirmed then appropriate treatment will be provided to remedy the situation.
As for your galactorrhea, it is possible that you are having hyperprolactinemia (elevated serum prolactin--- hormone that helps to stimulate breast milk) which could have been induced by hormonal imbalance due to use of birth control ortho tri-cyclen. It could also be as a result of pituitary lactotroph adenomas (pituitary tumors). These lactotroph adenomas are called prolactinomas and account for approximately 40% of all pituitary tumors. First of all your doctor needs to confirm that you are indeed having elevated prolactin by conducting a fasting serum prolactin dosage in the laboratory. Ones confirmed, medications to suppress prolactin production hence nipple discharge can be provided.
All in all, do make sure you see a gynecologist for further evaluation, hence provision of appropriate treatment.

Hope this helps
Answered: Sun, 20 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor